Alert archive / South Dakota / Wind Advisories in 2008
Wind Advisory 16, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Aug 31, 2008, 3:46 AM CDT for 21 counties in South Dakota; 6 counties in Minnesota; Lyon County, Iowa. It took effect at Aug 31, 2008, 9:14 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2008, 3:46 AM CDT (08:46 UTC)
- In effect from
- Aug 31, 2008, 9:14 AM CDT
- Expired
- Aug 31, 2008, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Sioux Falls, SD
All 28 counties
Lyon County, IA, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD
The radar
The Sioux Falls radar (KFSD), 56 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1063 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 2124 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 310846 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 346 AM CDT SUN AUG 31 2008 .STRONG SOUTHERLY WINDS WILL DEVELOP THIS MORNING OVER MUCH OF EASTERN SOUTH DAKOTA AS LOW PRESSURE MOVES INTO WESTERN SOUTH DAKOTA. THE WINDS WILL CONTINUE THROUGH THE AFTERNOON. AS SUNSET APPROACHES...WINDS WILL BEGIN TO DIMINISH. SDZ038-039-050-052>054-057>060-063>065-068-311700- /O.NEW.KFSD.WI.Y.0016.080831T1500Z-080901T0000Z/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 346 AM CDT SUN AUG 31 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON. THIS AFTERNOON WINDS COULD GUST AS HIGH AS 50 MPH. WINDS WILL BEGIN TO DIMINISH TOWARD SUNSET. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ SCHUMACHER
3 follow-up statements
000 WWUS73 KFSD 311414 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 914 AM CDT SUN AUG 31 2008 .STRONG SOUTHERLY WINDS WILL DEVELOP THIS MORNING OVER MUCH OF EASTERN SOUTH DAKOTA AS LOW PRESSURE MOVES INTO WESTERN SOUTH DAKOTA. THE WINDS WILL CONTINUE THROUGH THE AFTERNOON. AS SUNSET APPROACHES...WINDS WILL BEGIN TO DIMINISH BUT STILL REMAIN BREEZY. IAZ001-MNZ071-072-080-089-097-098-SDZ040-055-056-061-062-066-067- 312215- /O.EXB.KFSD.WI.Y.0016.080831T1800Z-080901T0000Z/ LYON-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY- MCCOOK-MINNEHAHA-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WORTHINGTON...PIPESTONE...LUVERNE... BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG 914 AM CDT SUN AUG 31 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON. THIS AFTERNOON WINDS COULD GUST AS HIGH AS 45 MPH. WINDS WILL BEGIN TO DIMINISH TOWARD SUNSET...BUT STILL REMAIN BREEZY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ SDZ038-039-050-052>054-057>060-063>065-068-312215- /O.CON.KFSD.WI.Y.0016.080831T1500Z-080901T0000Z/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 914 AM CDT SUN AUG 31 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON. THIS AFTERNOON WINDS COULD GUST AS HIGH AS 50 MPH. WINDS WILL BEGIN TO DIMINISH TOWARD SUNSET. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS73 KFSD 312040 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 340 PM CDT SUN AUG 31 2008 .STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH EARLY THIS EVENING OVER MUCH OF EASTERN SOUTH DAKOTA AS LOW PRESSURE MOVES INTO THE WESTERN HIGH PLAINS. AS SUNSET APPROACHES...WINDS WILL BEGIN TO DIMINISH BUT STILL REMAIN BREEZY. SDZ038-039-050-052>054-057>060-063>065-068-010000- /O.CON.KFSD.WI.Y.0016.000000T0000Z-080901T0000Z/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 340 PM CDT SUN AUG 31 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE THROUGH THE EARLY EVENING. WINDS WILL BEGIN TO DIMINISH TOWARD SUNSET. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ IAZ001-MNZ071-072-080-089-097-098-SDZ040-055-056-061-062-066-067- 010000- /O.CON.KFSD.WI.Y.0016.000000T0000Z-080901T0000Z/ LYON-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY- MCCOOK-MINNEHAHA-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WORTHINGTON...PIPESTONE...LUVERNE... BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG 340 PM CDT SUN AUG 31 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY EVENING. WINDS WILL BEGIN TO DIMINISH TOWARD SUNSET... BUT STILL REMAIN BREEZY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS73 KFSD 312357 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 657 PM CDT SUN AUG 31 2008 SDZ038-039-050-052>054-057>060-063>065-068-010100- /O.EXP.KFSD.WI.Y.0016.000000T0000Z-080901T0000Z/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 657 PM CDT SUN AUG 31 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. WINDS WILL NOW STEADILY DECREASE INTO THE 15 TO 30 MPH RANGE AFTER SUNSET AND REMAIN THAT WAY OVERNIGHT. $$ IAZ001-MNZ071-072-080-089-097-098-SDZ040-055-056-061-062-066-067- 010100- /O.EXP.KFSD.WI.Y.0016.000000T0000Z-080901T0000Z/ LYON-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY- MCCOOK-MINNEHAHA-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WORTHINGTON...PIPESTONE...LUVERNE... BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG 657 PM CDT SUN AUG 31 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. WINDS WILL NOW STEADILY DECREASE INTO THE 15 TO 30 MPH RANGE AFTER SUNSET AND REMAIN THAT WAY OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Aug 30, 9:25 PM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Aug 30, 9:25 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 925 PM CDT SAT AUG 30 2008 .DISCUSSION... HAVE UPDATED THE GRIDS AND WL UPDATE THE ZFP SHORTLY. WEAK S/W CONTS TO MOVE SLOWLY NEWD..AND IS CURRENTLY IN CENTRAL NEB. THIS WAVE HAS SPREAD A BIT OF MID AND HIGH CLOUDS TO OUR SWRN FA ATTM. ALL INDICATIONS ARE THAT THESE CLOUDS MAY EXPAND SOME OVERNIGHT...MAINLY IN THE SD PORTION OF OUR CWFA. SW MN AND NW IA SHOULD REMAIN PRETTY CLEAR. IN FACT...LOOKING AT THE LATEST NAM RH TIME SECTIONS...HAVE DECIDED THAT THE KSUX AREA IS TOO DRY TO PRODUCE EVEN SPRINKLES. HOWEVER WITH A FEW MORE CLOUDS TO THE WEST...DECIDED TO LEAVE SPRINKLES IN FOR AREAS IN OUR SWRN FA. AS FAR AS LOWS...TWEAKED SOME OF THE LOWS DOWN A COUPLE OF DEGS IN OUR EAST WHERE WINDS HAVE SLACKENED OFF QUITE A BIT. KIND OF TOUCHY WHETHER WE WILL NEED A WIND ADVY ON SUNDAY OR NOT. VERY CLOSE CALL. LATEST NAM SHOWS 40 KTS OFF THE SFC AT H85 ALONG AND WEST OF THE JAMES RIVER VALLEY MIDDAY SUNDAY AND SUNDAY AFTERNOON. SO THAT WOULD BE THE AREA OF GREATEST CONCERN FOR WIND ADVY HEADLINES. && .AVIATION... VFR CONDITIONS TONIGHT AND SUNDAY. HOWEVER SOUTHERLY WINDS WILL REMAIN QUITE STRONG ON SUNDAY...WITH FREQUENT GUSTS OF 30 TO 35 MPH. && .PREV DISCUSSION... STRONG SOUTHERLY GRADIENT TO REMAIN IN PLACE TONIGHT AND EXPECT WINDS TO REMAIN AT OR ABOVE 15 MPH FOR ALL BUT NORTHWEST IOWA. WATER VAPOR LOOP DOES INDICATE A WEAK PIECE OF UPPER LEVEL ENERGY IN NORTHEAST COLORADO THIS AFTERNOON AND THE NAM AND GFS HAVE BEEN CONSISTENT ON LIFTING THIS NORTHEAST INTO EASTERN NEBRASKA BY LATE TONIGHT. WHILE MOISTURE IS SUFFERING A BIT...WE SHOULD SEE AN INCREASE IN MID LEVEL CLOUDS AND POSSIBLY SOME SPRINKLES. WITH NO CONVERGENCE ON THE LLJ AND LI VALUES ONLY RUNNING AROUND ZERO TO -2...SHOWERS AND THUNDERSTORMS WILL BE TOUGH TO COME BY. AS FOR TEMPERATURES...SHOULD ALSO REMAIN WARM WITH STRONG WINDS RANGING FROM THE LOWER 60S IN PARTS OF NW IA TO AROUND 70 FRO THE JAMES VALLEY WEST. THIS WEAK WV WILL MOVE NEWD OVER CNTRL AND ERN PART OF FCST AREA SUN WITH MID CLDS SPRDG OVER THIS AREA QUICKLY. HWVR SUPPORT WILL STAY WEAK BOTH IN LIFT AND ISTBLTY...WHILE MID LVL MOISTR WILL RMN LMTD AND SLWLY INCRG LO LVL MOISTR WILL NOT BE TAPPED. CUD COTN A FEW SPRNKLS FOR SUN BUT WITH CHC OF REAL SHWRS SO LO AS MENTND ABV...WILL LEAVE THE TRACE EVENT FCST TO THE FIRST PD. EVEN MID CLDS SHUDNT BE SOLID...THO THERE WILL BE ENUF OF THEN TO KEEP HI TEMPS DOWN A LTL OVER ERN PART OF FCST AREA FROM WHAT THEY SHUD BE. PRES GRADNT CONT TO INCRS AND SRLY WNDS SHUD BE STG OR GETTING THAT WAY OVER ALL OF FCST AREA SUN. CLDS AND SLGTLY LESS HEATG IN E SUN MAY HOLD WNDS DOWN A HAIR...PLUS A LTL LESS GRADNT ESPLY SERN CRNR. FRTHR W SEEMS WND ADVY CRITERIA MAY BE MET. FOR NOW PLAN TO HOLD OFF WITH MID SHIFT GETTING A BETTER PICTURE BUT CUD MAKE LAST SEC DECISN ON THAT PENDING FRTHR COORDINATION. LABOR DAY WILL START MUCH LIKE SUN...BUT CDFNT WILL BE APPCHG WRN PART OF FCST AREA WTH CLDS INCRG AND PSBLY THREAT OF TSTMS FAR W BY THE AFTN. THIS TSTM THREAT WILL SPRD SLWLY EWD OVER FCST AREA MON NGT AND TUE WITH ACTVTY EXPECTD ON BOTH SIDES OF FNT. FOR NOW POPS WILL STAY IN CHC CATEGORY DUE MAINLY TO TIMING ISSUES...BUT IF WE HAD 24 HR POPS THERE WUD BE SOME LIKELIES WITH SUCH DECENT UPPER SUPPORT COMING WITH FNT. NIGHTTIME TEMPS WILL BE HELD UP SOME BY WNDS TNGT AND MORE SO SUN NGT. HIGH TEMPS WILL BE CLOSE TO OR A LTL ABV MIDSUMMR NRMLS SUN DESPIT ABV MENTND CLD EFFECT IN ERN FCST AREA. MON TEMPS SHUD BE MORE UNIFORMLY WARM WITH SLGHT WARMNG E AND A BIT COOLR W AS CLDS INCRS AHD OF FNT. WED THRU SAY EXTENDED PD HAS A LOT OF QSTNS. WHILE GFS AND NAM ARE CLOSE ON MON NGT/TUE CDFNT PASSG...OTHER MODELS ARE A LTL SLOWER. MORE IMPORTANTLY MODELS SUCH AS CANADIAN AND MORE ESPLY ECMWF CONT TO KEEP MORE TROF W OF FCST AREA AND THREATEN CONTD DIGGING OF IMPLSES INTO TROF POSN. HAVE GONE CLOSE TO EXTENDED GUIDNCE ON THIS WHICH SEEMS TO ACKNOWLEDGE THAT THE GFS SEEMS TOO WEAK ON THIS...WITH CHCS OF SHWRS AND MAYBE A FEW TSTMS REDVLPG LATR IN THE WEEK. EVEN MOISTR FROM REMAINS OF USTAV CUD EVENTUALLY PLAY A ROLE. ALL GUIDNCE HWVR AGREES ON A COOLER PD...QUITE A BIT COOLR IN FACT. WILL GO WITH THIS IDEA AND UPPER 60S AND 70S FOR HIGHS LATR IN THE WEEK CUD STILL BE TOO WARM IF WE HAVE A CLDY DAY IN THERE. SO IN ANY EVENT AIR CONDITIONERS SHUD GET TO REST IN EXTENDED PD. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && UPDATE...MJF/JM 08/WILLIAMS
Hazardous weather outlook, Aug 30, 11:43 AM CDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1143 AM CDT SAT AUG 30 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-311200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1143 AM CDT SAT AUG 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FIRE DANGER... LOW RELATIVE HUMIDITIES COMBINED WITH STRONG SOUTHERLY WINDS WILL PRODUCE A VERY HIGH FIRE DANGER WEST OF THE JAMES RIVER VALLEY TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED ACROSS THE REGION ON BOTH SUNDAY AND MONDAY. THESE STRONG WINDS COMBINED WITH AFTERNOON TEMPERATURES APPROACHING 90 DEGREES WILL LIKELY RESULT IN A VERY HIGH FIRE DANGER ACROSS PARTS OF BRULE AND GREGORY COUNTIES IN SOUTH CENTRAL SOUTH DAKOTA SUNDAY AND MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BT
Nearby
Wind Advisories in South Dakota, 2008Wind Advisories in Minnesota, 2008Wind Advisories in Iowa, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.